Extreme value distributions for the skew-symmetric family of distributions

Sheng Mao Chang, Marc G. Genton

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)


We derive the extreme value distribution of the skew-symmetric family, the probability density function of the latter being defined as twice the product of a symmetric density and a skewing function. We show that, under certain conditions on the skewing function, this extreme value distribution is the same as that for the symmetric density. We illustrate our results using various examples of skew-symmetric distributions as well as two data sets.

Original languageEnglish
Pages (from-to)1705-1717
Number of pages13
JournalCommunications in Statistics - Theory and Methods
Issue number9
Publication statusPublished - 2007 Jul

All Science Journal Classification (ASJC) codes

  • Statistics and Probability


Dive into the research topics of 'Extreme value distributions for the skew-symmetric family of distributions'. Together they form a unique fingerprint.

Cite this